JoG wrote:Within a few minutes of the line being flushed after the IV was finished, my lips went numb, I couldn't swallow and felt like I was choking, my vision went blurry, I got an instant headache and felt dizzy, nausea, unable to walk unassisted, a weird rash appeared at the site of the IV, and I had 'pins and needles' (more like daggers and machetes, though) in my IV arm.
JoG wrote:I started my first of 8 rounds of Xelox chemo treatments on the 13th and the Oxaliplatin IV was a bit of a nightmare. Within a few minutes of the line being flushed after the IV was finished, my lips went numb, I couldn't swallow and felt like I was choking, my vision went blurry, I got an instant headache and felt dizzy, nausea, unable to walk unassisted, a weird rash appeared at the site of the IV, and I had 'pins and needles' (more like daggers and machetes, though) in my IV arm. The only thing that took away the pain in my arm was boiling hot heat packs. I also couldn't ingest anything that wasn't hot. This lasted for 3-4 days and has slowly subsided over the last 2 weeks, although occasionally mildly flares up again when I take the capecitabine tablets. I'm wondering if anyone else has had a reaction like mine and if it's gonna happen every time I have an IV? Is this a normal reaction? Or maybe just my body getting used to the chemo? I'm a little anxious about going through another 7 rounds like that! I kind of feel a little ripped off as I've been told by the medical team around me on numerous occasions that the chemo I'm on is mild/gentle and I should be able to just live my normal life...so far, that has not been the case! Any thoughts/advice/tips to get me through would be most appreciated
JoG wrote:Thanks for your replies. I've spoken to my oncologist who is adamant that what I went through is a normal reaction and won't give me anything else to counteract the severity of the symptoms other than to move the IV line....
* ...The feeling of difficulty swallowing, shortness of breath, jaw spasm, abnormal tongue sensation and feeling of chest pressure. This has been reported rarely (<5%). It generally starts within hours of Oxaliplatin infusion and often occurs upon exposure to cold. Avoiding exposure to cold (see self care tips below) helps to prevent this adverse reaction. Future Oxaliplatin infusions may be given over a longer time frame to help reduce the incidence.
There's another option that could be considered, namely spreading out the infusion time ovrr a longer period of time
JoG wrote:There's another option that could be considered, namely spreading out the infusion time ovrr a longer period of time
...Yep, I asked for that too...and she won't do it!! She refuses to change anything other than the location of the IV and the nausea drugs which won't help with the nerve pain.
EpiPen® (epinephrine) 0.3 mg and EpiPen Jr® (epinephrine) 0.15 mg Auto-Injectors are for the emergency treatment of life-threatening allergic reactions (anaphylaxis) caused by allergens, exercise, or unknown triggers; and for people who are at increased risk for these reactions. EpiPen and EpiPen Jr are intended for immediate self administration as emergency supportive therapy only. Seek immediate emergency medical treatment after use.
Epinephrine (Epipen) 0.3 mg IM prn allergic reaction
• If the patient develops a moderate to severe reaction, such as acute dyspnea or angioedema, and/or acute hypotension, stop protocol, follow ACLS guidelines to treat, use Epinephrine (Epipen) 0.3 mg IM for hypotension or glottic edema, and nebulized albuterol for bronchospasm. Discuss the event with the attending allergy physician on call. When the patient is stable, the protocol may be resumed (with allergist's guidance regarding the rate at which to restart and with revisions if necessary).
Now you know why people get a "port". It only took me one IV of that crap and I got a port. Why do you want to do this to yourself??
Users browsing this forum: Google [Bot], Nohogirl and 53 guests